Alert archive / Mississippi / River Flood Warnings in 2008

River Flood Warning 80, NWS New Orleans, LA

September 3, 2008Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Sep 3, 2008, 3:09 AM CDT for Pearl River County, Mississippi. It took effect at Sep 3, 2008, 9:02 AM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2008, 3:09 AM CDT (08:09 UTC)
In effect from
Sep 3, 2008, 9:02 AM CDT
Expired
Sep 4, 2008, 7:06 AM CDT
In force
22 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point East Hobolochitto Creek near Caesar (CREM6). The gauge peaked at 16.12 ft at Sep 3, 2008, 6:00 PM CDT.

actionminormoderate1214161809/0309/0409/05
Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 2, 11:39 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Sep 2, 11:39 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1139 PM CDT TUE SEP 2 2008

.UPDATE...
UPDATING TO INCLUDE TOR WATCH 884.

&&

PREV DISCUSSION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE MOBILE AL/

SHORT TERM (TONIGHT AND WEDNESDAY)...TROPICAL DEPRESSION GUSTAV
CONTINUES TO MOVE FURTHER NW AWAY FROM THE FORECAST AREA WILL
CONTINUE TO EXPERIENCE PROGRESSIVELY FEWER RAINBANDS THAT WILL TEND
TO BECOME MORE MODERATE AS THEY ROTATE AROUND THE DECAYING GUSTAV.
UPPER AIR AND SURFACE OBSERVATION DATA TODAY SHOWS DEEP WATER VAPOR
AVAILABILITY WITH LOWER TROPOSPHERIC CONVERGENCE WITH UPPER
TROPOSPHERIC DIVERGENCE. THE RETURN TO NORMAL WILL BE LABORED...BUT
ISOLATED TORNADOES WILL BE A DIMINISHING THREAT IN THE SHORT TERM.
RADAR REFLECTIVITY SHOWS THE MERIDIONALLY ORIENTED BAND FROM THIS
MORNING DRIFTING WEST UPDRAFTS ALONG IT SHOWING LOWER AVERAGE
ROTATING THAN THIS MORNING. SURFACE TO 1.5 KM VERTICAL WIND SHEAR
WILL FALL OFF AS 0-1.5 KM HELICITY VALUES DROP FROM 350 M2/S2 AS OF
THIS MORNING...LOOKING LIKE BELOW 100 BY MIDNIGHT. JACKSON SOUNDING
DATA SHOWS THE AIRMASS STILL SATURATED AND LAPSE RATE MOIST
ADIABATIC. THE 12Z SOUNDING INDICATES CAPE IS DISTRIBUTED FURTHER UP
THAN BEFORE AND THAT PEAK BUOYANCY IS ABOUT +5 OR 6 CELSIUS DEGREES.

FLASH FLOODING WILL ALSO BE LESS OF A THREAT SINCE THE MERIDIONALLY
ORIENTED RAINBANDS LIFT OUT. WILL KEEP THE FLASH FLOOD WATCH FOR THE
AREA THROUGH 7 PM AND EXTEND INTO TONIGHT BASED ONLY ON OBSERVED
TRENDS. REGIONALLY MOISTURE FLUX CONVERGENCE IS PROJECTED TO BE
SMALL OR NEGATIVE PER GFS...RUC...NAM..AND WRF. WE WILL CARRY HIGH POP
VALUES FOR MOST OF TODAY AND INTO TONIGHT SINCE WE REMAIN ON THE
VERY MOIST AND DYNAMICALLY FAVORED REGION FOR BANDED STRUCTURES ON
THE EAST SIDE OF THIS SLOWLY DECAYING TROPICAL CYCLONE.

THE RISK OF COASTAL FLOODING WILL CONTINUE ALONG THE COASTAL
PARISHES INTO THIS EVENING SINCE THE ONSHORE FLOW IS SLOWING THE
EGRESS OF FLOODWATER SEAWARD. TIDE GAGE DATA THIS AFTERNOON
INDICATES TIDES STILL BETWEEN 2 AND 3 FEET AT MANY LOCATIONS.
TERREBONNE PARISH WAS SHOWING A BELOW NORMAL TIDE WITH THE REST BEING
ABOVE NORMAL...SO TERREBONNE WOULD LIKELY O BE FIRST TO RETURN TO
NORMAL. WE REISSUED THE COASTAL FLOOD WARNING TO LAST UNTIL ONLY 10
PM. THIS WILL ENSURE THE WATER LEVEL HAS HAD TIME TO NORMALIZE UNTIL
ONSHORE WIND DROPS BELOW 20 KNOTS.

/77 DALY (MOB FOR LIX)

LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...NO CHANGES. REMNANTS
OF GUSTAV WILL LIFT NORTHWEST THEN NORTHEAST ACROSS THE ARKLATEX
THROUGH LATE IN THE WEEK. GFS/ECMWF ARE IN CLOSE AGREEMENT WITH THE
LATEST TPC/HPC FORECAST ON WHAT WILL LIKELY BE THE TRACK OF THE
REMNANTS OF GUSTAV...AND BOTH TAKE AN AXIS OF DEEPER MOISTURE AND
DETACHED RAIN BAND EASTWARD ACROSS SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA THROUGH LATE IN THE WEEK. WHILE THE EVOLUTION
OF THIS TYPE OF THING IS HARD TO PIN DOWN...IT IS PRUDENT TO KEEP
AT LEAST CHANCE POPS GOING THROUGH LATE IN THE WEEK GIVEN PLENTY
OF MOISTURE LINGERING ALONG THE CENTRAL GULF COAST REGION...AND
THE SUBSIDENCE REGION ON THE PERIPHERY OF HANNA WILL REMAIN WELL
OUT TO THE EAST AS THAT HURRICANE IS FORECAST TO MORE LIKELY
THREATEN THE EASTERN SEABOARD BY LATE IN THE WEEK.

AVIATION...PERIODIC IFR CONDITIONS ALONG BANDS OF HEAVY RAIN AND
THUNDERSTORMS CAN BE EXPECTED AT KMCB...KBTR AND KMSY THROUGH
TONIGHT...WITH LESS COVERAGES AND MORE PREVALENT MVFR/VFR
CONDITIONS AT KGPT.

/12 SHEPHERD (MOB FOR LIX)

MARINE...CONTINUE SMALL CRAFT ADVISORY THROUGH EARLY EVENING FOR
SOUTHEAST TO SOUTHERLY WINDS 20 TO 25 KNOTS OVER THE LAKES AND GULF
COASTAL WATERS...AND SEAS OVER THE GULF COASTAL WATERS FROM 10 TO 15
FEET SLOWLY SUBSIDING THROUGH THE MID AFTERNOON HOURS TO 5 TO 7 FT.
BEYOND TODAY...SOUTHEAST TO SOUTHERLY FLOW WILL BE LIGHTER AT 10 TO
15 KNOTS THROUGH LATE WEEK.

/77 DALY (MOB FOR LIX)

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  85  73  88 /  70  60  40  40
BTR  73  86  74  88 /  70  60  40  40
MSY  77  85  75  87 /  70  60  40  40
GPT  75  85  74  86 /  70  60  40  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 8 AM CDT WEDNESDAY FOR LAZ034>040-
     046>050-056>070.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 8 AM CDT WEDNESDAY FOR MSZ068>071-077-
     080>082.

GM...NONE.
&&
Hazardous weather outlook, Sep 2, 11:42 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1142 PM CDT TUE SEP 2 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-040445-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1142 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...REMAINDER OF TONIGHT
TORNADO WATCH NUMBER 884 IS IN EFFECT FROM MIDNIGHT TO 7 AM
WEDNESDAY. ANOTHER STRONG LINE OF THUNDERSTORMS WILL MOVE INTO
EXTREME SOUTHWEST MISSISSIPPI AND ADJACENT PARISHES IN LOUISIANA
WEDNESDAY MORNING BRINGING THE POSSIBILITY OF ISOLATED TORNADIC ACTIVITY.

BANDS OF HEAVY RAIN AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI TONIGHT. A FEW THUNDERSTORMS COULD
PRODUCE TORNADOES AND A TORNADO WATCH IS IN EFFECT UNTIL 10 PM.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH 8 AM
WEDNESDAY AS LOCALIZED ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
INCHES ARE POSSIBLE IN A SHORT PERIOD OF TIME. SINCE MOST OF THE
AREA HAS RECEIVED HEAVY RAINFALL...ADDITIONAL RAINFALL WILL
ACCUMULATE ON ALREADY SATURATED GROUND POSSIBLY RESULTING IN FLOODING
OF ROADWAYS AND LOW LYING AREAS TONIGHT.

A COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH 8 AM WEDNESDAY.
TIDE LEVELS REMAIN AROUND 2 FEET ABOVE NORMAL IN MOST COASTAL
LOCATIONS. AS GUSTAV MOVES NORTH...WINDS CONTINUE FROM A SOUTHERLY
DIRECTION AT MODERATE SPEEDS. THIS HAS CAUSED WATER PILING ALONG
COASTAL LOCATIONS TO FALL AT A SLOW RATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RIVER FLOODING WILL BE OF SOME CONCERN OVER THE NEXT SEVERAL DAYS.

AS CONVERGENT BANDS ASSOCIATED WITH GUSTAV CONTINUE OVER THE
AREA...ISOLATED STRONG THUNDERSTORMS CAN BE EXPECTED. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE MAINLY DURING THE DAY AS THESE
BANDING FEATURES INTENSIFY WITH DAYTIME HEATING.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF SPOTTERS IS EXPECTED TO BECOME LESS NECESSARY
THROUGH THE WEEK.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:28 PM CDTTornado WarningLIXJefferson, Saint Charles32 min
Sep 2, 8:46 PM CDTRiver Flood WarningLIXAscension, Livingston24 hr
Sep 3, 1:19 AM CDTFlash Flood WarningLIXEast Feliciana, Pointe Coupee, West Feliciana3 hr
Sep 3, 5:52 AM CDTCoastal Flood StatementLIX6 hr
Sep 3, 9:22 AM CDTRiver Flood WarningLIXAscension, Livingston5 days
Sep 3, 9:28 AM CDTRiver Flood WarningLIXWashington63 hr
Sep 3, 9:29 AM CDTRiver Flood WarningLIXSaint Tammany, Washington7 days
Sep 3, 9:54 AM CDTTornado WarningLIXEast Feliciana21 min
Sep 3, 12:13 PM CDTFlash Flood WatchLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more4 hr
Sep 3, 12:49 PM CDTTornado WarningLIXEast Feliciana, Saint Helena26 min
Sep 3, 2:45 PM CDTCoastal Flood StatementLIX4 hr
Sep 3, 4:31 PM CDTSpecial Marine WarningLIX89 min
Sep 3, 4:58 PM CDTTornado WarningLIXEast Feliciana, Saint Helena32 min
Sep 3, 11:48 AM CDTRiver Flood WarningLIXHarrison16 hr
Sep 3, 1:14 PM CDTTornado WarningLIXAmite31 min

Nearby

River Flood Warnings in Mississippi, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.